Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 6, 2009, 1:31 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2009, 1:31 PM MST (20:31 UTC)
- Expired
- Nov 6, 2009, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2790 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 062031 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MST FRI NOV 6 2009 ...HIGH WIND WARNING THROUGH 5 PM FOR SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTY... .A STRONG WEST SOUTHWEST FLOW ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT HAS RESULTED IN VERY STRONG WIND ACROSS PORTIONS OF THE GREEN AND RATTLESNAKE RANGES THIS AFTERNOON. WYZ019-070000- /O.NEW.KRIW.HW.W.0011.091106T2031Z-091107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 131 PM MST FRI NOV 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WEST SOUTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS AROUND 60 MPH ARE BEING OBSERVED ON HIGHWAY 287 AT SWEETWATER STATION. THESE STRONG WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON...BEFORE WEAKENING AROUND SUNSET TODAY. TRAVELERS SHOULD BE READY FOR THESE VERY STRONG WINDS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ALONG AREA HIGHWAYS...INCLUDING HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION...HIGHWAY 287 FROM SWEETWATER STATION TO MUDDY GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS75 KRIW 070015 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 515 PM MST FRI NOV 6 2009 WYZ019-070115- /O.EXP.KRIW.HW.W.0011.000000T0000Z-091107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 515 PM MST FRI NOV 6 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST WIND HAD DECREASED TO BETWEEN 15 AND 25 MPH WITH GUSTS OF 30 TO 35 MPH ACROSS THE AREA LATE THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 6, 2:39 AM MST, 10 hours 52 minutes earlier.
Area forecast discussion, Nov 6, 2:39 AM MST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 239 AM MST FRI NOV 6 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT STRONG JET STREAM APPROACHING THE REGION THIS MORNING FROM THE PAC NW. THIS TO BRING STRONG WIND TO PORTIONS OF THE AREA TODAY AS WELL AS SOME SNOW SHOWERS TO THE NORTHWEST. WINDS WILL BE THE BIGGEST IMPACT FROM THIS SYSTEM...ESPECIALLY TO NATRONA AND SOUTHEAST FREMONT COUNTIES AS WELL AS TO THE CODY FOOTHILLS...ABSAROKAS AND EASTERN WIND RIVERS. WILL HAVE AN 8-10MB SOUTHWEST TO WEST GRADIENT ACROSS SWEETWATER TO CAMPBELL COUNTIES THIS MORNING. ALSO HAVE H7 WINDS OF 40-50KTS AS WELL. WITH THIS...SHOULD SEE WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WITH LOCAL GUSTS EXCEEDING 60 MPH OVER SOUTHEAST FREMONT AND NATRONA COUNTIES. THE GRADIENT WILL BE MORE WEST ALONG THE CODY FOOTHILLS WITH 40-50KT MOUNTAIN TOP WIND. SIMILAR SPEEDS EXPECTED ALONG THE CODY FOOTHILLS. NO LONGER EXPECTING WIDESPREAD HIGH WINDS OVER THESE AREAS TODAY...SO HAVE DROPPED THE HIGH WIND WATCH THAT WAS IN EFFECT FOR TODAY. THE WINDS WILL BEGIN TO SLACKEN THIS EVENING REMAINING WINDY THROUGH SATURDAY EVENING BEFORE DIMINISHING SUNDAY MORNING AS RIDGE BEGINS TO BUILD IN. MOST PLACES TO BE BREEZY TO WINDY TODAY...THEN AGAIN SATURDAY. MOISTURE WILL MOVE INTO THE NORTHWEST TODAY AND WITH THE JET APPROACHING EXPECT SNOW SHOWERS THERE. LIS DOWN TO +2C OR SO THIS AFTERNOON. THIS ZONAL FLOW PATTERN WILL KEEP A STEADY BUT LIMITED SUPPLY OF MOISTURE FEEDING INTO THE NORTHWEST THROUGH SATURDAY EVENING. NOT MUCH UPPER DYNAMICS TO WORK WITH BUT THERE IS OROGRAPHIC LIFT WITH THE STRONG FLOW AS WELL AS SOME INSTABILITY TO WORK WITH...SO EXPECT THE SNOW SHOWERS TO CONTINUE THROUGH SATURDAY EVENING...BEFORE ENDING SUNDAY MORNING. MUCH COOLER AIR WILL WORK INTO THE WEST THIS MORNING AND INTO THE EAST LATER THIS AFTERNOON AND EVENING. WILL STILL SEE SOME VERY MILD...ABOVE NORMAL TEMPS IN THE EAST TODAY...THEN BECOMING MORE SEASONABLE FOR SATURDAY AND SUNDAY. SUNDAY WILL SEE LINGERING CLOUDS IN THE WEST SLOWLY DISSIPATING IN THE AFTERNOON AND OVERNIGHT. THE REMAINDER OF THE AREA LOOKS TO BE A NICE DAY FOR EARLY NOVEMBER. .LONG TERM...MONDAY THROUGH FRIDAY FAST PROGRESSIVE ZONAL FLOW WITH A BROAD FLAT TROUGH WILL EXTEND FROM THE EASTERN PACIFIC ACROSS THE PACIFIC NORTHWEST...THE NORTHERN GREAT BASIN AND ACROSS WYOMING INTO THE NORTHERN AND CENTRAL PLAINS. A SERIES OF FAST MOVING SHORT WAVE TROUGHS WILL BRING PACIFIC MOISTURE INTO THE WESTERN MOUNTAINS BRINGING LOCAL SHOWERS TO THE WESTERN MOUNTAINS, THIS WILL BRING BREEZY AREAS EAST OF THE CONTINENTAL DIVIDE AND ACROSS THE SOUTH. MONDAY AND MONDAY NIGHT A WEAK SHORT WAVE RIDGE WILL BE OVER THE AREA WITH A BREAK IN THE PACIFIC MOISTURE. TEMPERATURES WILL BE COOLER AT NIGHT WITH DRY COOLER AIR OVER THE AREA. TUESDAY THE FLOW BACKS AHEAD OF A DEEPENING PACIFIC TROUGH. WIND SHOULD PICK UP AND TEMPERATURES SHOULD RISE. PACIFIC MOISTURE REMAINS TO THE WEST UNTIL WEDNESDAY AS THE PACIFIC TROUGH MOVES INLAND. PRECIPITATION... MAINLY SNOW WITH SOME RAIN IN THE VALLEYS WILL MOVE INTO THE WEST, WINDS WILL PICK UP EAST OF THE DIVIDE. THURSDAY THE TROUGH WILL PASS TROUGH THEN FOLLOWED BY A CANADIAN TROUGH. THIS WILL SPREAD THE THREAT OF PRECIPITATION EAST OF THE DIVIDE. MODELS HAVE BEEN INCONSISTENT WITH THE STRENGTH OF THE CLIPPER TROUGH AND THE AMOUNT OF PRECIPITATION WITH IT. FORECAST RATHER CONSERVATIVE AT THIS TIME DUE TO MODEL FLIP FLOPS. SHOULD BE COLDER AS ZONAL FLOW BUCKLES WITH A DEVELOPING LONG WAVE TROUGH OVER THE WEST AND THE FLOW SHIFTING FROM THE PACIFIC TO CANADA. THERE IS CONSIDERABLE MODEL SPREAD WITH THE FEATURES WITHIN THE LONG WAVE TROUGH. THERE IS POTENTIAL FOR A MUCH MORE SIGNIFICANT SPREAD OF PRECIPITATION...JUST AS THERE IS POTENTIAL FOR THE ZONAL NATURE OF THE FLOW TO HOLD OUT WITH LESS DIGGING OF THE MEAN TROUGH WITH THE PASSAGE OF A SERIES OF SHORT WAVE TROUGHS. THE MODELS A FAR APART TO THE NORTH...ACROSS CANADA AND TO THE WEST ACROSS THE EASTERN PACIFIC AND GULF OF ALASKA BY FRIDAY. THE MAIN STORY THURSDAY AND FRIDAY WILL BE COLDER AND MAYBE SNOW SHOWERS...OR MORE ORGANIZED PRECIPITATION ACROSS THE NORTH AND EAST. THIS MAKES FOR LOW CONFIDENCE IN THE EXTENDED AFTER WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT OVER MOST OF THE AREA WITH SOME LOCAL MVFR CONDITIONS AND OCCASIONAL MOUNTAIN OBSCURATIONS VCNTY AND NORTH OF A KJAC-KCOD LINE IN SCATTERED RAIN AND SNOW SHOWERS...SNOW LEVELS BETWEEN 7K-8KFT. A STRONG SOUTHWEST FLOW WILL PREVAIL ACROSS MUCH OF CENTRAL WYOMING WITH AREAS OF LLWS ALONG THE EASTERN FOOTHILLS VCNTY KLND-KCOD LINE. AREAS OF SFC SW WINDS AT 25-35KTS WITH GUSTS 45KTS WILL BE ENCOUNTERED BETWEEN KRKS-KCPR THROUGH THE DAY. SFC WINDS ACROSS THE AREA WILL DIMINISH WITH SUNSET OR AFTER 00Z SAT. && .FIRE WEATHER... STRONG WINDS EXPECTED TODAY OVER THE CODY FOOTHILLS...ABSAROKAS... EASTERN WIND RIVERS...NATRONA AND SOUTHEAST FREMONT COUNTIES. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...WITH HIGHER WINDS IN THE MOUNTAINS. MOST OTHER AREAS WILL BE WINDY TODAY AS WELL. THE WINDS WILL SLACKEN TONIGHT BUT CONTINUE THROUGH SUNDAY MORNING. NUMEROUS SNOW SHOWERS ARE ALSO EXPECTED IN THE NORTHWEST TODAY THROUGH SUNDAY MORNING...PRODUCING ACCUMULATIONS OF UP TO 4 INCHES. IT WILL REMAIN MILD TODAY OVER THE EAST...WITH COOLING TEMPERATURES IN THE WEST. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...C.BAKER AVIATION...AEM FIRE WEATHER...TWB
Hazardous weather outlook, Nov 6, 1:31 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MST FRI NOV 6 2009 WYZ001>020-022>030-071201- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 131 PM MST FRI NOV 6 2009 ...HIGH WIND WARNING FOR THIS AFTERNOON FOR GREEN MOUNTAIN AND THE RATTLESNAKE RANGE THROUGH 5PM TODAY... .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHWEST TO WEST WIND OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH WILL CONTINUE OVER BEAVER RIM...GREEN MOUNTAIN AND THE RATTLESNAKE RANGE AREA UNTIL AROUND SUNSET. STRONG WIND WILL CONTINUE OVER SOUTHEAST FREMONT AND MUCH OF NATRONA COUNTIES... INCLUDING CASPER THROUGH THE EARLY EVENING. OTHER AREAS SUCH AS THE EASTERN ABSAROKA MOUNTAINS AND EASTERN WIND RIVER MOUNTAINS WILL ALSO HAVE STRONG WIND THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO STRONG SOUTHWEST TO WEST WIND WILL CONTINUE SATURDAY... WITH SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND SPEEDS GREATER THAN 40 MPH TONIGHT AND FRIDAY. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Nov 6, 11:26 AM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1126 AM MST FRI NOV 6 2009 WYZ002-003-070100- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 1126 AM MST FRI NOV 6 2009 ...STRONG WINDS WILL CONTINUE ALONG THE CODY FOOTHILLS AND THE EAST SLOPE OF THE ABSAROKA MOUNTAINS THROUGH THE EARLY EVENING... WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ALONG THE CODY FOOTHILLS THIS AFTERNOON AND EARLY EVENING...INCLUDING CODY AND CLARK. HIGHER WIND IS POSSIBLE IN THE MOUNTAINS...ESPECIALLY OVER CHIEF JOSEPH PASS. THE WIND WILL BEGIN TO TAPER OFF DURING THE EARLY EVENING. TRAVELERS ALONG HIGHWAY 120 SHOULD BE PREPARED FOR STRONG WIND GUSTS. WYZ019-020-022-070100- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- 1126 AM MST FRI NOV 6 2009 SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING. LOCALLY HIGHER WIND IS POSSIBLE ALONG OUTER DRIVE ON THE SOUTH SIDE OF CASPER. THE WIND WILL GRADUALLY TAPER OFF DURING THE EARLY EVENING. TRAVELERS ON INTERSTATE 25 AND HIGHWAYS 20...26...220 AND 287 SHOULD BE PREPARED FOR STRONG WIND GUSTS. WYZ015-070100- WIND RIVER MOUNTAINS EAST- 1126 AM MST FRI NOV 6 2009 SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS...INCLUDING SOUTH PASS. THE STRONG WIND WILL GRADUALLY TAPER OFF DURING THE EARLY EVENING. TRAVELERS ON SOUTH PASS...HIGHWAY 28 SHOULD BE PREPARED FOR STRONG WIND GUSTS. TWB
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.